Alert archive / Louisiana / Wind Advisories in 2025

Wind Advisory 20, NWS Lake Charles, LA

December 27, 20259 parishes in Louisiana; Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this wind advisory at Dec 27, 2025, 10:26 PM CST for 9 parishes in Louisiana; Jefferson County, Orange County, Texas. It took effect at Dec 29, 2025, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2025, 10:26 PM CST (04:26 UTC)
In effect from
Dec 29, 2025, 12:00 AM CST
Expired
Dec 29, 2025, 6:00 PM CST
In force
18 hr
Issued by
NWS Lake Charles, LA

Counties Acadia Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

741 
WWUS74 KLCH 280426
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1026 PM CST Sat Dec 27 2025

LAZ044-045-055-073-074-152>154-241>243-252>254-TXZ615-616-290600-
/O.NEW.KLCH.WI.Y.0020.251229T0600Z-251230T0000Z/
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Lower Jefferson-Southern
Orange-
Including the cities of Intracoastal City, Lafayette, Meaux,
Morse, Sea Rim State Park, Maurice, Hackberry, Grand Lake,
Centerville, Carlyss, Stephensville, Gueydan, Berwick, Kaplan,
Klondike, Rutherford Beach, Bridge City, Patterson, Port Arthur,
Avery Island, Iowa, Orange, Abbeville, New Iberia, Forked Island,
Lake Charles, Lake Arthur, Nederland, Cameron, Breaux Bridge,
Sabine Pass, Bayou Vista, Cypremort Point, Hayes, St.
Martinville, Franklin, Bell City, Creole, Grand Chenier, Morgan
City, Jeanerette, Vidor, Burns Point, Johnson Bayou, and Cade
1026 PM CST Sat Dec 27 2025

...WIND ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 6 PM CST 
MONDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 30 mph expected.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...From midnight Sunday Night to 6 PM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects including holiday decor and inflatables. 

&&

$$

CK
4 follow-up statements
288 
WWUS74 KLCH 281402
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
802 AM CST Sun Dec 28 2025

LAZ044-045-055-073-074-152>154-241>243-252>254-TXZ615-616-282215-
/O.CON.KLCH.WI.Y.0020.251229T0600Z-251230T0000Z/
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Lower Jefferson-Southern
Orange-
Including the cities of Carlyss, Breaux Bridge, Morgan City,
Iowa, Lake Arthur, Avery Island, St. Martinville, Bell City,
Johnson Bayou, Klondike, Patterson, Lake Charles, Kaplan, Grand
Chenier, New Iberia, Jeanerette, Orange, Stephensville,
Nederland, Sea Rim State Park, Vidor, Hackberry, Berwick,
Cypremort Point, Creole, Bayou Vista, Gueydan, Hayes, Abbeville,
Franklin, Bridge City, Port Arthur, Burns Point, Forked Island,
Sabine Pass, Cameron, Centerville, Rutherford Beach, Morse, Grand
Lake, Intracoastal City, Lafayette, Meaux, Cade, and Maurice
802 AM CST Sun Dec 28 2025

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST 
MONDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph expected.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...From midnight tonight to 6 PM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

14
208 
WWUS74 KLCH 281614
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1014 AM CST Sun Dec 28 2025

LAZ044-045-055-073-074-152>154-241>243-252>254-TXZ615-616-291700-
/O.CON.KLCH.WI.Y.0020.251229T0600Z-251230T0000Z/
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Lower Jefferson-Southern
Orange-
Including the cities of Cade, Johnson Bayou, Carlyss, Bridge
City, Jeanerette, Lake Arthur, Meaux, Cameron, Forked Island,
Berwick, Gueydan, Patterson, Port Arthur, Avery Island, Morse,
Orange, Sabine Pass, Cypremort Point, Hackberry, Lafayette,
Rutherford Beach, Morgan City, Franklin, Maurice, Intracoastal
City, Sea Rim State Park, Kaplan, Burns Point, New Iberia, Hayes,
Breaux Bridge, Nederland, Klondike, Creole, Lake Charles, Bayou
Vista, St. Martinville, Grand Lake, Abbeville, Stephensville,
Iowa, Vidor, Grand Chenier, Bell City, and Centerville
1014 AM CST Sun Dec 28 2025

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST 
MONDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph expected.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...From midnight tonight to 6 PM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Denson
911 
WWUS74 KLCH 290602
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1202 AM CST Mon Dec 29 2025

LAZ044-045-055-073-074-152>154-241>243-252>254-TXZ615-616-300000-
/O.CON.KLCH.WI.Y.0020.000000T0000Z-251230T0000Z/
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-Lower Jefferson-
Southern Orange-
Including the cities of Lafayette, Breaux Bridge, Cade, 
St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, Gueydan, Meaux, Kaplan, Maurice, New Iberia, 
Jeanerette, Morgan City, Centerville, Franklin, Patterson, 
Berwick, Bayou Vista, Lake Charles, Carlyss, Bell City, Hayes, 
Iowa, Lake Arthur, Morse, Abbeville, Intracoastal City, 
Forked Island, Avery Island, Burns Point, Cypremort Point, 
Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
1202 AM CST Mon Dec 29 2025

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST MONDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...From midnight tonight to 6 PM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$
170 
WWUS74 KLCH 291804
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1204 PM CST Mon Dec 29 2025

LAZ044-045-055-073-074-152>154-241>243-252>254-TXZ615-616-300000-
/O.CON.KLCH.WI.Y.0020.000000T0000Z-251230T0000Z/
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Lower Jefferson-Southern
Orange-
Including the cities of Centerville, Iowa, Vidor, Nederland, Lake
Arthur, Hayes, Lafayette, Morgan City, Berwick, Bell City, St.
Martinville, Klondike, Rutherford Beach, Carlyss, Cameron, Sabine
Pass, Grand Chenier, Lake Charles, Intracoastal City, Port
Arthur, Morse, Meaux, Creole, Cypremort Point, Cade, Kaplan,
Gueydan, Sea Rim State Park, Maurice, Breaux Bridge, Franklin,
Abbeville, Hackberry, Grand Lake, Jeanerette, Burns Point,
Orange, Avery Island, Patterson, Bayou Vista, Bridge City,
Stephensville, Forked Island, New Iberia, and Johnson Bayou
1204 PM CST Mon Dec 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...North winds 15 to 20 mph with gusts up to 30 mph.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Rua

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Dec 27, 5:53 PM CST, 4 hours 33 minutes earlier. Its key messages:

  • Near record high temperatures are expected again today and tomorrow.
  • A cold front is expected on Sunday night/Monday morning and will bring much colder temperatures through the early part of early next week with freezing temps expected both Tues and Wed AM
Area forecast discussion, Dec 27, 5:53 PM CST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
553 PM CST Sat Dec 27 2025

...New AVIATION...

.KEY MESSAGES...

- Near record high temperatures are expected again today and
  tomorrow.

- A cold front is expected on Sunday night/Monday morning and will
  bring much colder temperatures through the early part of early
  next week with freezing temps expected both Tues and Wed AM

&&

.SHORT TERM...
(Today through Monday night)
Issued at 549 PM CST Sat Dec 27 2025

Surface analysis shows high pressure continuing to linger across
the eastern Gulf/FL, providing a light southwesterly flow across
the forecast area this afternoon. Aloft, ridging remains over the
eastern CONUS, also resulting in a southwesterly flow overhead
aloft. As a result, another warm and humid day is unfolding across
the forecast area, with temperatures expected to reach into the
upper 70s to low 80s this afternoon. Tonight, another round of fog
is expected however, slightly elevated winds will keep widespread
dense fog at bay therefore, decided to hold off on any Dense Fog
Advisory tonight. Tomorrow, another warm and humid day is on tap
with pretty much a repeat forecast from today and the last several
days. A pattern change finally arrives tomorrow night however, as
a strong cold front sweep across the Plains and into the forecast
area.

This cold front should move through the forecast area after
midnight Mon morning, accompanied by some scattered light shower
activity with possibly an isolated thunderstorm or two. Behind the
front, winds will quickly shift to the north and begin to advect
a much colder and drier airmass into the region. Strong north
winds continue throughout Monday, which along with ongoing CAA
will hold high temps in the low to mid 50s for Mon afternoon.
Monday night, winds remain at least somewhat elevated, which will
prevent temps from cooling to their lowest potential. Still, we
should fall to near or just below freezing across much of the
region (along/north of I-10 in particular) for a few hours
near/just before sunrise.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 549 PM CST Sat Dec 27 2025

Moving into the long term, post-frontal high pressure settles over
the Ark-La-Tex early Tuesday, allowing winds to steadily relax and
any lingering cloud cover to clear throughout the day. Temps will
only warm into the upper 40s to low 50s Tues afternoon, while Tues
night brings the coldest temperatures of the period as high
pressure moves to settle overhead and winds fully relax. Lows
will reach into the mid to upper 20s across parts of interiors
south LA, with low 30s elsewhere.

Surface high pressure then meanders across the northern Gulf Coast
Wednesday through Thursday, allowing temps to slowly moderate but
remain near to below seasonal norms. Highs reach into the mid 50s
on Wed and low to mid 60s on Thurs, while overnight lows cool into
the mid 30s to low 40s, remaining above freezing area-wide. Thurs
night through the end of the forecast period, surface high
pressure exits off to the east allowing onshore flow to become
reestablished overhead and in turn a warmer airmass to advect into
the region. Temperatures slowly warm through the end of the week,
with slightly above average temps on tap as we begin the new year.

&&

.AVIATION...
(00Z TAFS)
Issued at 549 PM CST Sat Dec 27 2025

Areas of SCT to BKN clouds will linger tonight. While dense fog is
not expected to be in long duration, it is likely a few terminals
will TEMPO in and out of reduced visibility toward midnight
through sunrise. Winds aloft may continue to mix toward the
surface keeping light southerly flow over the next several hours.
Gust are expected to pickup mid morning.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  62  81  41  51 /   0  10  70  10
LCH  64  78  45  54 /   0  20  50  10
LFT  63  79  46  54 /   0  20  50  10
BPT  65  79  45  54 /   0  10  40  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from midnight Sunday night to 6 PM CST
     Monday for GMZ430-432-435-436.

     Gale Watch from late Sunday night through Monday afternoon for
     GMZ450-452-455-470-472-475.

&&

SHORT TERM...17
LONG TERM....17
AVIATION...30

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 10:34 AM CSTGale WarningLCH31 hr

Nearby

Wind Advisories in Louisiana, 2025Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.